Alert archive / Pennsylvania / Special Weather Statements in 2010

Special Weather Statement, NWS State College, PA

May 31, 2010Lycoming County, Pennsylvania

NWS State College, PA issued this special weather statement at May 31, 2010, 8:21 PM EDT for Lycoming County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2010, 8:21 PM EDT (00:21 UTC)
Expired
May 31, 2010, 8:45 PM EDT
In force
24 min
Issued by
NWS State College, PA

County Lycoming County, PA

The radar

The State College radar (KCCX), 107 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2010-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2010-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WWUS81 KCTP 010021
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT MON MAY 31 2010

PAZ041-042-046-010045-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
821 PM EDT MON MAY 31 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LYCOMING AND
NORTHWESTERN SULLIVAN COUNTIES...

AT 815 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSPORT...MOVING
NORTHEAST AT 30 MPH.

THIS STORM WILL PRODUCE SMALL HAIL AND VERY HEAVY RAIN WHICH WILL  
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN 
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL 
BE NEAR LOYALSOCKVILLE AROUND 830 PM AND BARBOURS AROUND 850 PM.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 20 AND 29.

LAT...LON 4157 7678 4139 7660 4116 7706 4130 7721

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 31, 7:34 PM EDT, 47 minutes earlier.

Area forecast discussion, May 31, 7:34 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
734 PM EDT MON MAY 31 2010

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL INTERACT WITH VERY MOIST AIR
ACROSS THE REGION TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
THROUGH MUCH OF THE DAY TUESDAY. AFTER THE COLD FRONT PUSHES EAST
OF THE COMMONWEALTH TUESDAY NIGHT...HIGH PRESSURE WILL BUILD INTO
THE STATE FOR A BRIEF TIME DURING MID-WEEK BEFORE PERIODS OF
UNSETTLED WEATHER RETURN FOR THURSDAY THROUGH SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AREAL COVERAGE AND INTENSITY OF SHOWERS/TSRA WILL INCREASE FROM SW
TO NE DURING THE NEXT SEVERAL HOURS...WITH THE MAIN CONCENTRATION OF
CONVECTION NESTLED WITHIN THE REGION OF MUCH HIGHER SFC-925 MB
LIFTED INDICES...AS LOW AS -9C AND -6C RESPECTIVELY. MOST UNSTABLE
AIR WILL RESIDE ACROSS MAINLY THE SWRN HALF OF THE STATE THROUGH
THIS EVENING. MCV NEAR KERI WILL LIFT NE ALONG I-90 LATE
TODAY...SUPPORTING AN AREA OF WIDESPREAD/TRAINING TSRA. EXPANDED THE
FLASH FLOOD WATCH TO INCLUDE THE WESTERN AND NW MTNS...IN ADDITION
TO THE EARLIER ISSUANCE FOR PORTIONS OF SCENT PENN.

FLASH FLOOD GUIDANCE THRESHOLD OF 2.5 TO 3.5 INCHES IN ABOUT 3 HRS
SHOULD BE ACHIEVED ACROSS PORTIONS OF THE WATCH FROM THE TRAINING
TSRA LATE TDY AND THIS EVENING. THE WATCH /FOR NOW/ RUNS UNTIL
MIDNIGHT EDT.

A MUGGY NIGHT IS IN STORE WITH PLENTY OF CLOUD COVER...SFC DEWPOINTS
HOLDING IN THE 60S...AND A MAINLY LIGHT SW WIND. MIN TEMPS WILL BE
NEAR...TO SVRL DEG F ABOVE THE DEWPOINT WITH AREAS OF 1-2SM FOG
POSSIBLE LATE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE NW HALF OF PENN WILL BE MOST AT RISK FOR SHRA/TSRA BEFORE
SUNRISE...AS THE SFC CFRONT CROSSES THE LOWER GREAT LAKES. THE FRONT
SHOULD PUSH THRU FROM NW TO SE DURING THE DAYLIGHT HRS TUES...WITH
THE MEAN LLVL/WESTERLY FLOW WEAKENING AND BECOMING PARALLEL TO THE
BOUNDARY AS IT SAGS TWD THE MASON DIXON LINE. DON'T EXPECT MUCH
RELIEF IN THE HUMIDITY DEPT IN THE WAKE OF THE CFROPA LATER
TUESDAY/TUESDAY EVENING...AS SFC DEWPOINTS STAY IN THE 60S /MID TO
UPPER 60S ACROSS THE SOUTHERN THIRD OF THE STATE/.

WIDESPREAD...LAYERED CLOUD COVER AHEAD OF THE CFRONT SHOULD HELP TO
TRIM THE MIXED LAYER CAPES BY SEVERAL HUNDRED J/KG FROM MONDAY'S.
STILL LOCALLY STRONG...TO SVR TSRA POSSIBLE IN THE AFTERNOON ALONG
AND AHEAD OF THE CFRONT ACROSS THE SE HALF OF PENN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
COLD FRONT SLIDES THROUGH TUE/TUE EVE PUSHING DRIER AIR INTO
NORTHERN HALF OF PA. QUIETEST WEATHER OF THE WEEK WILL OCCUR
THROUGH THE DAY WED AS A WEAK RIDGE OF HIGH PRESSURE THEN DRIFTS
EAST ACROSS THE COMMONWEALTH.

AFTER THAT...MORE ACTIVE WEATHER WILL HANG AROUND THROUGH THE
REMAINDER OF THE FORECAST PERIOD. DEWPOINTS WILL CREEP BACK UP
INTO THE 50S TO AROUND 60F LATE WEEK. UPPER FLOW BECOMES MORE ZONAL
AND MUCH STRONGER ACROSS THE NRN US THROUGH SOUTHERN NEW ENGLAND
LATE THIS WEEK RIGHT THROUGH NEXT WEEKEND.

LOOKS LIKE DECENT CHANCE FOR A DYING MCS TO SLIDE IN FROM THE WEST
WED NIGHT AS WARM FRONT LIFTS THROUGH THE OHIO VALLEY. THEN
SHRA/TSRA CHANCES REMAIN HIGH THROUGH THU NIGHT AS SW LLJET SLIDES
THROUGH AHEAD OF ANOTHER COLD FRONT EARLY FRI.

FOR THE WEEKEND...TIMING OF INDIVIDUAL SFC/UPPER VORTICITY
FEATURES AND ASSOCIATED LOW LEVEL FRONTAL BOUNDARIES WILL BE
DIFFICULT...SO MANY PERIODS CONTINUE TO CONTAIN THE CHANCE FOR A
FEW SHRA/TSRA...WITH HIGHEST CHANCES BEING SUN/SUN NIGHT.

TEMPS FOR THE MID TO LATE WEEK WILL BE SEVERAL OR MORE DEG F ABOVE
NORMAL WITH MEAN...LAYER PWATS CLIMBING TO WELL ABOVE NORMAL /NEAR
1.5 INCHES/ THURSDAY AND FRIDAY...BEFORE A GRADUAL COOLDOWN OVER
THE WEEKEND.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
MANY LOCATIONS REPORTING VFR CONDS AT 00Z...BUT AREAS OF MVFR/IFR IN
SHOWERS/SCTD STRONG TSRA OCCURING MAINLY IN W PA...A PORTION OF
NORTH CENTRAL PA AND AROUND KMDT. THESE TSTORMS SHOULD DIMINISH
WITH SUNSET WITH SCT SHOWERS LINGERING INTO THE EVENING HOURS.

BY LATE EVENING...WIDESPREAD LOWERING CIGS /TO MVFR AND IFR/ WILL
ARRIVE AND PERSIST THROUGH MID MORNING/EARLY AFTERNOON TUE. COLD
FRONT APPROACHES FROM THE WEST...REACHING KBFD AROUND 12Z AND AFT
18 AT KMDT. AS IT DOES...A WEAK WAVE WILL SLIDE NE ALONG THE FRONT
KICKING OFF ADDITIONAL SHOWERS/TSTORMS - MAINLY IN NW PA
OVERNIGHT - THEN SPREADING ACROSS CWA FOR THE FIRST HALF OF TUES.
PRECIP WILL BE MOST WIDESPREAD BETWEEN 12Z-18Z THEN TAPER OFF FROM
NW TO SE. ANY TSTORMS THAT DEVELOP WILL BRING LOCALIZED LIFR
CIGS/VSBYS IN HEAVIER DOWNPOURS.

TUE EVE THROUGH THE DAY WED SHOULD BE FAIR...WITH FOG LIKELY LATE
TUE NIGHT INTO WED. OTHERWISE VFR CONDITIONS ARE EXPECTED.

OUTLOOK...
WED...VFR...AFTER AREAS OF MVFR/IFR CIGS/VSBYS IN FOG EARLY.
THU...VFR WITH AREAS OF MVFR IN SHRA AND SCT TSRA /ESPECIALLY NW/.
FRI-SAT...VFR WITH LOCAL RESTRICTIONS IN SCT SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ004-005-
010-017-024>026-033>036.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...RXR
AVIATION...LAMBERT/RXR
Hazardous weather outlook, May 31, 3:02 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
302 PM EDT MON MAY 31 2010

PAZ006-011-012-018-019-027-028-037-041-042-045-046-049>053-056>059-
063>066-011915-
POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-
MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
302 PM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-010-017-024>026-033>036-011915-
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-
BEDFORD-FULTON-FRANKLIN-
302 PM EDT MON MAY 31 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS IN
EXCESS OF ONE INCH PER HOUR...AND RELAY ANY INFORMATION REGARDING
FLOODING AND ROAD CLOSURES DUE TO HIGH WATER...TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.

LAMBERT

In the hours before

Local storm report, May 31, 6:25 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      MAYTOWN                 40.08N 76.58W
05/31/2010                   LANCASTER          PA   FIRE DEPT/RESCUE

            RHEEMS FIRE CO REPORTED AREAS OF FLASH FLOODING

&&

STEINBUGL
Local storm report, May 31, 6:28 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
628 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLASH FLOOD      WILLOW STREET           39.98N 76.27W
05/31/2010                   LANCASTER          PA   LAW ENFORCEMENT

            911 CENTER REPORTED A FEW ROADS CLOSED IN THE WILLOW
            STREET/PEQUEA TWP AREA

&&

STEINBUGL
Special weather statement, May 31, 6:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
658 PM EDT MON MAY 31 2010

PAZ064-065-312330-
ADAMS PA-YORK PA-
658 PM EDT MON MAY 31 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS AND
NORTHWESTERN YORK COUNTIES...

AT 657 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST BERLIN...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR THOMASVILLE AROUND 710 PM...WELLSVILLE AROUND
720 PM AND LEWISBERRY AROUND 730 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE NEAR MILE MARKER 240...I-83 BETWEEN MILE
MARKERS 24 AND 35.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE
ROAD 94.

LAT...LON 3990 7715 4017 7696 4017 7691 4018 7692
      4019 7691 4020 7692 4021 7691 4010 7669
      4009 7668 3980 7695

FORECASTER: STEINBUGL
Local storm report, May 31, 7:00 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     ADDISON                 39.74N 79.34W
05/31/2010                   SOMERSET           PA   EMERGENCY MNGR

            TREES DOWN

0330 PM     TSTM WND DMG     1 N TIDIOUTE            41.70N 79.40W
05/31/2010                   WARREN             PA   COUNTY OFFICIAL

            911 CENTER REPORTED NUMEROUS TREES DOWN BLOCKING ROADS.

0335 PM     TSTM WND DMG     SUGAR GROVE             41.98N 79.34W
05/31/2010                   WARREN             PA   COUNTY OFFICIAL

            911 CENTER REPORTED NUMEROUS TREES DOWN.

0400 PM     TSTM WND DMG     SUMMERHILL              40.38N 78.76W
05/31/2010                   CAMBRIA            PA   COUNTY OFFICIAL

            911 CENTER REPORTED NUMEROUS TREES DOWN.

0423 PM     HAIL             6 NW ALTOONA            40.57N 78.48W
05/31/2010  E1.00 INCH       CAMBRIA            PA   COUNTY OFFICIAL

            911 CENTER REPORTED DIME TO QUARTER SIZE HAIL COVERING
            GROUND 4 INCHES DEEP AT BUCKHORN.

0450 PM     HAIL             1 N WILLOW STREET       40.00N 76.27W
05/31/2010  M1.00 INCH       LANCASTER          PA   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL AT THE JUNCTION 0F
            ROUTES 222 AND 741.

0530 PM     TSTM WND DMG     CURWENSVILLE            40.97N 78.52W
05/31/2010                   CLEARFIELD         PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES AND WIRES DOWN ALONG ROUTE 453
            NEAR CURWENSVILLE.

0545 PM     HAIL             MILLERSVILLE            40.00N 76.35W
05/31/2010  M1.00 INCH       LANCASTER          PA   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL AT
            MILLERSVILLE UNIVERSITY.

0550 PM     HAIL             1 W LANCASTER           40.04N 76.32W
05/31/2010  M0.75 INCH       LANCASTER          PA   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL JUST WEST OF THE CITY
            OF LANCASTER.

0555 PM     HAIL             LANCASTER               40.04N 76.30W
05/31/2010  M0.88 INCH       LANCASTER          PA   TRAINED SPOTTER

            WEST SIDE OF LANCASTER.

0555 PM     TSTM WND DMG     LANCASTER               40.04N 76.30W
05/31/2010                   LANCASTER          PA   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN ON WEST SIDE OF LANCASTER.

0610 PM     FLASH FLOOD      WILLOW STREET           39.98N 76.27W
05/31/2010                   LANCASTER          PA   LAW ENFORCEMENT

            911 CENTER REPORTED A FEW ROADS CLOSED IN THE WILLOW
            STREET/PEQUEA TWP AREA

0620 PM     FLASH FLOOD      MAYTOWN                 40.08N 76.58W
05/31/2010                   LANCASTER          PA   FIRE DEPT/RESCUE

            RHEEMS FIRE CO REPORTED AREAS OF FLASH FLOODING

&&

MACH
Local storm report, May 31, 7:25 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
725 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     ADDISON                 39.74N 79.34W
05/31/2010                   SOMERSET           PA   EMERGENCY MNGR

            TREES DOWN

0330 PM     TSTM WND DMG     1 N TIDIOUTE            41.70N 79.40W
05/31/2010                   WARREN             PA   COUNTY OFFICIAL

            911 CENTER REPORTED NUMEROUS TREES DOWN BLOCKING ROADS.

0335 PM     TSTM WND DMG     SUGAR GROVE             41.98N 79.34W
05/31/2010                   WARREN             PA   COUNTY OFFICIAL

            911 CENTER REPORTED NUMEROUS TREES DOWN.

0400 PM     TSTM WND DMG     SUMMERHILL              40.38N 78.76W
05/31/2010                   CAMBRIA            PA   COUNTY OFFICIAL

            911 CENTER REPORTED NUMEROUS TREES DOWN.

0423 PM     HAIL             6 NW ALTOONA            40.57N 78.48W
05/31/2010  E1.00 INCH       CAMBRIA            PA   COUNTY OFFICIAL

            911 CENTER REPORTED DIME TO QUARTER SIZE HAIL COVERING
            GROUND 4 INCHES DEEP AT BUCKHORN.

0450 PM     HAIL             1 N WILLOW STREET       40.00N 76.27W
05/31/2010  M1.00 INCH       LANCASTER          PA   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL AT THE JUNCTION 0F
            ROUTES 222 AND 741.

0530 PM     TSTM WND DMG     CURWENSVILLE            40.97N 78.52W
05/31/2010                   CLEARFIELD         PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES AND WIRES DOWN ALONG ROUTE 453
            NEAR CURWENSVILLE.

0545 PM     HAIL             MILLERSVILLE            40.00N 76.35W
05/31/2010  M1.00 INCH       LANCASTER          PA   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL AT
            MILLERSVILLE UNIVERSITY.

0550 PM     HAIL             1 W LANCASTER           40.04N 76.32W
05/31/2010  M0.75 INCH       LANCASTER          PA   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL JUST WEST OF THE CITY
            OF LANCASTER.

0555 PM     HAIL             LANCASTER               40.04N 76.30W
05/31/2010  M0.88 INCH       LANCASTER          PA   TRAINED SPOTTER

            WEST SIDE OF LANCASTER.

0555 PM     TSTM WND DMG     LANCASTER               40.04N 76.30W
05/31/2010                   LANCASTER          PA   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN ON WEST SIDE OF LANCASTER.

0610 PM     FLASH FLOOD      WILLOW STREET           39.98N 76.27W
05/31/2010                   LANCASTER          PA   LAW ENFORCEMENT

            911 CENTER REPORTED A FEW ROADS CLOSED IN THE WILLOW
            STREET/PEQUEA TWP AREA

0620 PM     FLASH FLOOD      MAYTOWN                 40.08N 76.58W
05/31/2010                   LANCASTER          PA   FIRE DEPT/RESCUE

            RHEEMS FIRE CO REPORTED AREAS OF FLASH FLOODING

0715 PM     FLASH FLOOD      1 N COLUMBIA            40.05N 76.50W
05/31/2010                   LANCASTER          PA   TRAINED SPOTTER

            SPOTTER REPORTED ROUTE 30 CLOSED NEAR COLUMBIA. SEVERAL
            STREETS IN LANCASTER WERE CLOSED DUE TO FLOODING.

0720 PM     HEAVY RAIN       LANCASTER               40.04N 76.30W
05/31/2010  M3.20 INCH       LANCASTER          PA   TRAINED SPOTTER

            SPOTTER REPORTED 3.20 INCHES OF RAIN IN 2 HOURS. NUMEROUS
            ROADS WERE CLOSED.

&&

MACH
Special weather statement, May 31, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT MON MAY 31 2010

PAZ041-042-046-010045-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
821 PM EDT MON MAY 31 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LYCOMING AND
NORTHWESTERN SULLIVAN COUNTIES...

AT 815 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSPORT...MOVING
NORTHEAST AT 30 MPH.

THIS STORM WILL PRODUCE SMALL HAIL AND VERY HEAVY RAIN WHICH WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL
BE NEAR LOYALSOCKVILLE AROUND 830 PM AND BARBOURS AROUND 850 PM.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 20 AND 29.

LAT...LON 4157 7678 4139 7660 4116 7706 4130 7721

FORECASTER: LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:24 PM EDTSpecial Weather StatementCTPDauphin, Lebanon21 min
May 31, 8:36 PM EDTSevere Thunderstorm WarningCTPDauphin, Northumberland, Perry, Schuylkill, Snyder54 min
May 31, 8:52 PM EDTSpecial Weather StatementCTPSullivan38 min
May 31, 8:59 PM EDTAreal Flood AdvisoryCTPDauphin, Perry2 hr
May 31, 9:21 PM EDTFlash Flood WarningCTPDauphin, Perry2 hr
Jun 1, 12:35 AM EDTSpecial Weather StatementCTPTioga40 min

Nearby

Special Weather Statements in Pennsylvania, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.